Download this article
 Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 183–362
Issue 1, 1–182

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Editors' interests
 
Subscriptions
 
ISSN (electronic): 1944-4184
ISSN (print): 1944-4176
 
Author index
To appear
 
Other MSP journals
Pairs of disjoint matchings and related classes of graphs

Huizheng Guo, Kieran Kaempen, Zhengda Mo, Sam Qunell, Joe Rogge, Chao Song, Anush Tserunyan and Jenna Zomback

Vol. 16 (2023), No. 2, 249–264
Abstract

For a finite graph G, we study the maximum 2-edge colorable subgraph problem and a related ratio μ(G)ν(G), where ν(G) is the matching number of G, and μ(G) is the size of the largest matching in any pair (H,H) of disjoint matchings maximizing |H| + |H| (equivalently, forming a maximum 2-edge colorable subgraph). Previously, it was shown that 4 5 μ(G)ν(G) 1, and the class of graphs achieving 4 5 was completely characterized. We show here that any rational number between 4 5 and 1 can be achieved by a connected graph. Furthermore, we prove that every graph with ratio less than 1 must admit special subgraphs.

Keywords
graph, matching, edge coloring, maximum 2-edge colorable subgraph
Mathematical Subject Classification
Primary: 05C70
Milestones
Received: 7 July 2021
Revised: 8 May 2022
Accepted: 8 May 2022
Published: 26 May 2023

Communicated by Ronald Gould
Authors
Huizheng Guo
Department of Mathematics
The George Washington University
Washington, DC
United States
Kieran Kaempen
Department of Computer Science
University of Illinois Urbana-Champaign
Urbana, IL
United States
Zhengda Mo
Department of Mathematics
University of Illinois Urbana-Champaign
Urbana, IL
United States
Sam Qunell
Department of Mathematics
University of California
Los Angeles, CA
United States
Joe Rogge
Department of Mathematics
University of Washington
Seattle, WA
United States
Chao Song
Department of Mathematics
University of Illinois Urbana-Champaign
Urbana, IL
United States
Anush Tserunyan
Mathematics and Statistics Department
McGill University
Montreal, QC
Canada
Jenna Zomback
Department of Mathematics
University of Illinois Urbana-Champaign
Urbana, IL
United States